MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD ULTRA BASE UNIT A2101

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD ULTRA BASE UNIT A2101
Catalog Number A2101
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Laceration(s) (1946)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 1 of 3 reports linked to mfg report numbers: 3004608878-2026-00011, 3004608878-2026-00012.An authorized distributor reported that the mayfield ultra base unit (a2101) gave way and did not fix during surgery.The incident caused an increase in surgical time of more than 30 minutes, due to the need to manage the situation.There was no death, but rather lacerations to the scalp, constituting an injury associated with the event.The event occurred in (b)(6) hospital.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d9, g3, g6, h2, h3, h4, h6, h11.The mayfield ultra base unit (a2101) was returned for evaluation: device history record (dhr) review - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - the inspection of the base unit shows that the left bracket is fixed too tight onto the connection tube.The dowel pin which fixates the bracket is deformed, and the left bracket must be opened by removing the finishing cap which is considered misuse of the device.The dowel pin needs to be replaced along with the button head screw to restore the function of the moveable bracket, and the end cap needs to be replaced, drilled and pinned to the connecting tube.The adjustment wrench is rusty and the thread is broken; therefore, the wrench needs to be replaced.The handle assembly's shock cushion has migrated out of its position in the casting and blocks the gold handle from closing properly; the handle assembly's shock cushion and the cam link support pin were removed and must be replaced.After completing the reassembly, and the adjustment of the base handle, the unit will be function tested to meet manufacturer specification.Root cause - the complaint is confirmed via inspection of the unit.The root cause is misuse of the unit causing wear and tear.No further corrective action beyond the repairs is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
MAYFIELD ULTRA BASE UNIT A2101
Common Device Name
MAYFIELD
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key24329068
Report Number3004608878-2026-00010
Device Sequence Number9476109
Product Code FWZ
UDI-Device Identifier10381780267997
UDI-Public10381780267997
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberA2101
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer02/20/2026
Initial Report FDA Received Date02/12/2026
Supplement Report FDA Received Date03/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MAYFIELD SKULL CLAMP (A1059).; MAYFIELD SWIVEL ADAPTOR (A1018).
Outcome Attributed to Adverse Event Other;
Patient SexUnknown